Thunderstorm Wind, Jackson
- When
- November 5, 12:20 PM CST
- Where
- Jackson County, 7 mi N of Ocean Spgs
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.517, -88.817
Trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 5, 10:50 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 AM CST TUE NOV 5 2002
NEW TORNADO WATCH ISSUED FOR EXTREME SOUTHEAST LOUISIANA AND
SOUTHEAST MISSISSIPPI VALID 3 PM CST. ISOLATED REPORTS OF WIND
DAMAGE REPORTED IN EXTREME SOUTHEAST LOUISIANA MID MORNING TODAY.
PRE-FRONTAL TROUGH AND ASSOCIATED WDIESPREAD RAIN AND ISOLATED
THUNDERSTORMS WILL CONTINUE TO MOVE EAST ABOUT 25 TO 30 MPH. COLD
FRONT IS LAGGING ABOUT 50 MILES. TEMPERATURES WILL FALL BEHIND
PRE-FRONTAL TROUGH. RAIN ENDING FROM THE WEST THIS AFTERNOON AND
EVENING. CLEARING SKIES SHOULD BEGIN IN THE WEST BY LATE TONIGHT AND
SPREAD EWD OVER ENTIRE AREA BY EARLY MORNING AS UPPER TROUGH SWEEPS
EASTWARD THROUGH THE LOWER MISSISSIPPI VALLEY. RIDGE OF HIGH PRESSURE
WILL BUILD SOUTHWARD BEHIND FRONT WEDNESDAY AND THURSDAY.
.NEW...SMALL CRAFT ADVZY...COASTAL WATERS OUT TO 60 NM FROM
PASCAGOULA MS TO ATCHAFALAYA BAY INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS
LA...FLOOD WATCH...LA040...059>064...067>070
MS...FLOOD WATCH...MS0070..080>082
05LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1205 PM CST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .TODAY... ...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON OVER COASTAL MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA FOR POSSIBLE SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. THE POTENTIAL SEVERE WEATHER IS DEVELOPING ALONG AND AHEAD OF A COLD FRONT. ...A FLOOD WATCH IS IN EFFECT FOR TODAY... RAINFALL RATES FROM THE NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED TO BE ONE INCH OR LESS MAINLY COASTAL MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA UNTIL EARLY AFTERNOON. THE SATURATED SOIL IN SOUTHWEST MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WILL NOT HOLD ANY MORE RAINFALL. MOST RAIN THAT FALLS WILL QUICKLY RUNOFF INTO LOW LYING AREAS AND RIVERS RESULTING IN FLOODING. FLOODING... RIVER FLOOD WARNINGS HAVE BEEN ISSUED FOR NUMEROUS RIVERS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. REFER TO RIVER FLOOD BULLETINS ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SLIDELL LOUISIANA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THROUGH EARLY AFTERNOON. STAY ABREAST OF THE LATEST FORECASTS CONCERNING POSSIBLE ACTIVATION. .WEDNESDAY THROUGH MONDAY... HIGH PRESSURE WILL REBUILD OVER THE AREA TONIGHT THROUGH FRIDAY BRINGING DRIER AND COOLER WEATHER. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA LATE SUNDAY WITH CLEARING CONDITIONS ON MONDAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1108 AM CST TUE NOV 5 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 AM ST ROSE LA TORNADO
11/05/02 ST. CHARLES ONE TRAILER DESTROYED AND
POWER LINES DOWN. REPORTED
BY EMERGENCY MANAGEMENT.The Mobile radar (KMOB), 58 km away, was scanning. The volume nearest the first event began at 18:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321569.